Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 41, NWS Lubbock, TX

June 13, 201118 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jun 13, 2011, 3:19 AM CDT for 18 counties in Texas. It took effect at Jun 13, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2011, 3:19 AM CDT (08:19 UTC)
In effect from
Jun 13, 2011, 12:00 PM CDT
Expired
Jun 13, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6316 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS84 KLUB 130819
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
319 AM CDT MON JUN 13 2011

TXZ021>032-036>038-042>044-132100-
/O.NEW.KLUB.FW.W.0041.110613T1700Z-110614T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
319 AM CDT MON JUN 13 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTHEASTERN TEXAS
PANHANDLE AND THE LOW ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

THE DRYLINE WILL QUICKLY MOVE EAST THIS MORNING AND STALL TO NEAR
THE EDGE OF THE CAPROCK ESCARPMENT THIS AFTERNOON. SUSTAINED
SOUTH TO SOUTHWESTERLY WINDS BEHIND THE DRYLINE WILL INCREASE TO
20 TO 25 MPH AT THE 20 FOOT LEVEL...AS RELATIVE HUMIDITY VALUES
DROP TO BETWEEN 5 TO 15 PERCENT. TEMPERATURES ARE EXPECTED TO
CLIMB TO TRIPLE DIGIT READINGS. HOT TEMPERATURES COMBINED WITH
VERY DRY FUELS AND AN INTENSIFYING DROUGHT WILL BE FAVORABLE FOR
RAPID WILDFIRE GROWTH. WEATHER CONDITIONS WILL SLOWLY IMPROVE A
FEW HOURS AFTER SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
623 
WWUS84 KLUB 132045
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CDT MON JUN 13 2011

TXZ021>032-036>038-042>044-140200-
/O.CON.KLUB.FW.W.0041.000000T0000Z-110614T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
345 PM CDT MON JUN 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTHEASTERN TEXAS
PANHANDLE AND THE LOW ROLLING PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

SUSTAINED SOUTH TO SOUTHWESTERLY WINDS OF 20 TO 25 MPH AT THE 20
FOOT LEVEL...AND RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT WILL
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE
EVENING. THESE CONDITIONS WILL COMBINE WITH VERY DRY FUELS AND AN
ONGOING DROUGHT TO SUPPORT AN ENVIRONMENT FAVORABLE FOR RAPID
WILDFIRE GROWTH. WEATHER CONDITIONS WILL SLOWLY IMPROVE A FEW
HOURS AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 13, 3:09 AM CDT, 10 minutes earlier.

Area forecast discussion, Jun 13, 3:09 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
309 AM CDT MON JUN 13 2011

.SHORT TERM...
UA RIDGING WAS PREVALENT ACROSS THE SOUTHERN PLAINS THIS
MORNING...AND WILL PREVAIL THROUGH THE SHORT TERM PERIOD. LOOKING AT
THE SFC...CONVECTION FROM YESTERDAY EVENING HAS DIMINISHED...WHILE
THE DRYLINE HAS RETREATED TO EASTERN NEW MEXICO. A SFC LOW ACROSS
SERN COLORADO AIDED IN SLIGHTLY BREEZY SOUTHERLY WINDS THIS
MORNING...AND IT IS PROGGED TO TIGHTEN FURTHER BY
MID-MORNING/AFTERNOON...AS THE LOW TRANSLATES EAST TO KANSAS. HENCE
PER MOS AND MEX GUIDANCE...RATHER BREEZY AND GUSTY SOUTHERLY WINDS
WILL ENSUE. CONCURRENTLY...THE SLIGHTLY DIFFUSED DRYLINE WILL SURGE
EASTWARD TO NEAR THE EDGE OF THE CAPROCK ESCARPMENT THIS
AFTERNOON...BUT MODEL GUIDANCE SHOWS A DISTINCT SHARPENING OF THE
DRYLINE BY THIS EVENING. THE NAM HINTS AT CONVECTION INITIATING AOA
14/00Z ALONG THE DRYLINE FROM NEAR A TAHOKA TO CHILDRESS LINE. THE
GFS AND ECMWF ARE LESS OPTIMISTIC AND ACTUALLY HAS NIL QPF SIGNALS.
THE NAM APPEARS TO HAVE PERFORMED QUITE WELL THE LAST FEW DAYS...AND
WILL LIKELY LEAN ON ITS SOLUTION. AS A RESULT...WILL INSERT
MENTIONABLE POPS ALONG THE DRYLINE AS DESCRIBED ABOVE. WITH MODEL
SOUNDINGS EXHIBITING LITTLE TO NO CIN AND INVERTED-V SOUNDINGS WITH
LCL/S AOA 600 MB...LOCALIZED GUSTY WINDS AND PERHAPS SMALL HAIL WILL
BE THE PRIMARY THREATS.

850 MB TEMPS WILL BE 30+ DEGREES CELSIUS ACROSS THE CWA AND AS
SUCH...HOT TEMPS WILL ENSUE WITH TRIPLE DIGIT READINGS LIKELY BEING
THE NORM. COULD SEE TEMPS APPROACH RECORD HIGHS /KLBB RECORD IS 105
SET IN 1931 AND FORECAST IS 103...KCDS RECORD IS 109 SET IN 1998 AND
FORECAST IS 106/. BREEZY SOUTHERLY WINDS COMBINED WITH HOT TEMPS
WILL PROMOTE RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ACROSS THE
ENTIRE CWA AND THUS...ELEVATED FIRE WEATHER CONDITIONS THIS
AFTERNOON. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE
WEATHER DISCUSSION BELOW.

TONIGHT...AN UA IMPULSE EMBEDDED IN THE SW FLOW ALOFT...WILL MOVE
ACROSS THE CENTRAL PLAINS AND AID IN DIVING A COLD FRONT TOWARDS THE
PANHANDLES. HENCE THERE ARE INDICATIONS OF THE UA RIDGE BREAKING
DOWN AS HEIGHT FALLS COMMENCE. SFC WINDS WILL STAY UP A BIT...AND
THUS TEMPS WILL BE MILD WITH 60S AND 70S ANTICIPATED.

&&

.LONG TERM...
ANOTHER HOT DAY ANTICIPATED FOR TUESDAY AS A SHORT WAVE TROUGH
MOVES ACROSS THE CNTL PLAINS AND LOW LEVEL WINDS VEER TOWARD THE
WEST WITH DRIER AIR WORKING INTO THE FCST AREA WHILE THICKNESSES
REMAIN QUITE HIGH. MAY SEE SOME ISOLATED HIGH BASED STORMS DEVELOP
ALONG THE DRYLINE NEAR THE ERN EDGE OF THE FCST AREA...BUT
CONFIDENCE IS LOW. A COLD FRONT WILL THEN MOVE THROUGH THE AREA
TUESDAY NIGHT IN THE WAKE OF THE UPPER TROUGH. PRE-FRONTAL
MOISTURE WILL BE QUITE LIMITED SO STORM CHANCES ALSO LOOK RATHER
LIMITED. POST-FRONTAL AIR MASS NOT NEARLY AS HOT FOR WEDNESDAY...
THE EXTENT OF HOW MUCH STILL UNCLEAR BUT IT APPEARS THAT MOS
GUIDANCE IS TOO WARM. COLD FRONT PROGGED TO MAKE GOOD PROGRESS SWD
AND POST-FRONTAL STORMS WITHOUT STRONG UPPER SUPPORT IS A RARE
EVENT. BEST CHANCE FOR RAIN MAY COME NEAR THE STATE LINE IF STORMS
ARE ABLE TO GET GOING ON THE HIGH TERRAIN OF NM AND MOVE EWD.
WHILE THIS REMAINS A POSSIBILITY...AM NOT QUITE READY TO ADD STORM
MENTION TO THE FCST.

TEMPS TO WARM AGAIN LATE IN THE WEEK WITH THE AREA MOST LIKELY IN
CLOSE PROXIMITY TO THE UPPER RIDGE...ALTHOUGH A LONG WAVE TROUGH
OVER THE WEST COAST MAY RESULT IN SOME MODERATE SWLY FLOW OVER
WEST TEXAS. OPPORTUNITY FOR ISOLATED CONVECTION ALONG THE DRYLINE
THEN PRESENTS ITSELF FROM ABOUT THURSDAY THROUGH THE WEEKEND BUT
WILL WAIT TO SEE IF THIS IS A PATTERN THE MODELS CAN CENTER ON
BEFORE INSERTING MENTION IN THE FCST.

&&

.FIRE WEATHER...
A SFC LOW PRESSURE SYSTEM NORTH OF THE SOUTH PLAINS WILL INDUCE A
TIGHTENED PRESSURE GRADIENT ACROSS THE REGION...AND THUS BREEZY
SOUTH TO SOUTHWESTERLY SFC WINDS. TEMPS WILL SOAR TO TRIPLE DIGIT
READINGS THIS AFTERNOON...WHICH WILL PROMOTE RELATIVE HUMIDITY
VALUES TO FALL BELOW 15 PERCENT ACROSS THE ENTIRE SOUTH PLAINS. HOT
TEMPS COMBINED WITH LOW RHS...VERY DRY FUELS AND 20-FOOT WINDS
RANGING BETWEEN 20 TO 25 MPH WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. FURTHERMORE...STORMS MAY DEVELOP LATE THIS
AFTERNOON/EVENING ALONG THE DRYLINE PARTICULARLY FROM A NEAR TAHOKA
TO CHILDRESS LINE. IF STORMS DO INDEED DEVELOP...IT WILL BE ELEVATED
WITH DRY LIGHTNING POSSIBLY STARTING UNEXPECTED WILDFIRES. WILL
THEREFORE ISSUE A RED FLAG WARNING FOR ALL BUT THE SOUTHWESTERN ZONES
AS WIND SPEEDS WILL BE A BIT WEAKER THERE. WILL HOWEVER DO A FIRE
DANGER STATEMENT FOR THE COUNTIES LEFT OUT OF THE RED FLAG WARNING.
WELL LET THE DAY SHIFT DECIDE WHETHER TO ADD THE REMAINING COUNTIES
INTO THE RED FLAG WARNING AS THE WEATHER UNFOLDS. AS A SIDE
NOTE...INCREASING 20-FOOT WIND SPEEDS AND LOW RHS BY THIS AFTERNOON
COULD PROVE DIFFICULT FOR FIRE FIGHTING PERSONNEL THAT ARE DEALING
WITH THE ONGOING COTTLE COUNTY WILDFIRE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       100  66  98  60  89 /   0  10  10  10  10
TULIA        103  72  99  61  89 /  10  10  10  10  10
PLAINVIEW    101  69 100  63  89 /  10  10  10  10  10
LEVELLAND    103  68 106  64  90 /  10  10  10  10  10
LUBBOCK      104  68 105  65  92 /  20  20  10  10  10
DENVER CITY  104  69 107  65  91 /  10  10  10  10  10
BROWNFIELD   104  68 105  65  91 /  20  20  10  10  10
CHILDRESS    106  72 107  67  92 /  20  20  10  20  10
SPUR         104  70 107  67  93 /  20  20  10  10  10
ASPERMONT    107  75 109  70  96 /  10  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>032-036>038-042>044.

&&

29/07
Hazardous weather outlook, Jun 12, 11:06 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1106 PM CDT SUN JUN 12 2011

TXZ021>044-140415-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1106 PM CDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO CRITICAL FIRE WEATHER WILL BE POSSIBLE MONDAY AFTERNOON.

In the hours before

Local storm report, Jun 12, 9:39 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     9 E WELLMAN             33.05N 102.27W
06/12/2011  E60 MPH          TERRY              TX   PUBLIC

            ZERO VISIBILITY IN BLOWING DUST.

0755 PM     TSTM WND GST     5 W BROWNFIELD          33.18N 102.36W
06/12/2011  E70 MPH          TERRY              TX   EMERGENCY MNGR

            GUSTS ESTIMATED AT GOMEZ.

0805 PM     DUST STORM       MEADOW                  33.34N 102.21W
06/12/2011                   TERRY              TX   FIRE DEPT/RESCUE

            VISIBILITY AROUND 250 YARDS.

0815 PM     DUST STORM       3 N MEADOW              33.38N 102.21W
06/12/2011                   TERRY              TX   PUBLIC

            VISIBILITY AROUND 2 10 MILE

0821 PM     DUST STORM       LEVELLAND               33.58N 102.36W
06/12/2011                   HOCKLEY            TX   PUBLIC

            VISIBILITY 400 YARDS IN LEVELLAND.

0825 PM     DUST STORM       NEW HOME                33.33N 101.91W
06/12/2011                   LYNN               TX   PUBLIC

            VISIBILITY 100 YARDS WITH EST GUSTS 60-65 MPH.

0830 PM     DUST STORM       WOLFFORTH               33.51N 102.01W
06/12/2011                   LUBBOCK            TX   POLICE DEPT

            VISIBILITY ONE QUARTER MILE.

0846 PM     DUST STORM       LEVELLAND               33.58N 102.36W
06/12/2011                   HOCKLEY            TX   EMERGENCY MNGR

            VISIBIILTY ONE EIGHTH MILE.

0850 PM     DUST STORM       LOCKETVILLE             33.39N 102.31W
06/12/2011                   TERRY              TX   PUBLIC

            VISIBILITY ONE QUARTER MILE.

&&

EVENT NUMBER LUB1100155 LUB1100163 LUB1100156 LUB1100157 LUB1100158
LUB1100159 LUB1100162 LUB1100160 LUB1100161

LINDLEY
Local storm report, Jun 12, 10:12 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     WILDFIRE         13 NW PADUCAH           34.15N 100.46W
06/12/2011  E15000 ACRE      COTTLE             TX   FOREST SERVICE

            EVENING TFS REPORT INDICATES BIRD RANCH 2 FIRE IS NOW
            10 PERCENT CONTAINED. FIRE CROSSED MOTLEY COTTLE COUNTY
            LINE TODAY.

&&

EVENT NUMBER LUB1100164

LINDLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:40 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum48 min
Jun 12, 8:03 PM CDTDust Storm WarningLUBHockley, Lubbock, Lynn, Terry57 min
Jun 12, 8:57 PM CDTBlowing Dust AdvisoryLUBCrosby, Floyd, Garza, Hale, Hockley, Lamb and 3 more2 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.